Mar 22, 2007
Dr. Daar, I read about the drug contraindication of trizivir, trizivir is containdicated to viracept. But 3 years ago my doc. put me on viracept and trizivir, even if I'm tolerating it well I am abit worried that I shouldn't have been taking it. can anybody give me an idea? Thanks. Mary.
Response from Dr. Daar
Hi Mary, If I have your comments right, you are concerned about current recommendations regarding the use of trizivir (ZDV/3TC/Abacavir) and the fact that you are currently on trizivir and viracept (nelfinavir).
What I suspect you are referring to is that current guidelines state that trizivir should not be used as primary therapy for patients unless they are unable to be treated with an NNRTI or PI-based regimen. The reason for this is that while trizivir is actually fairly effective it is clearly not as good as a NNRTI or PI-based regimen. Furthermore, this recommendation applies to trizivir alone, not with a PI or NNRTI.
Nelfinavir is an effective PI and while it is no long recommended as a preferred PI for treatment naive subjects, it is listed in most guidelines as an alternative. The reason for this is again not because nelfinavir does not work, as it clear does, but because it is not as effective as other ritonavir-boosted PIs.
For someone who is on a nelfinavir-containing regimen with good tolerance and prolonged virologic suppression there is no urgent need to make a change. Certainly discussions should occur on an ongoing basis between the patient and an expert provider as to available options, the ultimate decision is really up to the patient as to whether to switch or stay on treatment. In your case the other issue to discus with your provider is the need to be on trizivir with a PI versus just two NRTIs with the PI. Again, these discussion must be in the context of how you are doing on your current regimen.
I hope that helps. Best, Eric
not really treatment naive
Side-effects VS present quality of life
- Is Sore On Penis A Symptom Of AIDS?
- HIV Risk Blowjob From A Prostitute
- Itchy Balls After Touching Vagina Sign Of HIV AIDS
- Itchy Red Spots After Touching Period Blood Sign Of HIV AIDS
- Pain In Penis After Sucking Penis Does It Mean I Have HIV
- Painful Red Spots After Having Sex During Period Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.